Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Saddle-shaped positive solutions for elliptic systems with bistable nonlinearity

Department of Mathematics, Politecnico di Milano, Via Bonardi 9, 20133, Milano, Italy

This contribution is part of the Special Issue: Qualitative Analysis and Spectral Theory for Partial Differential Equations
Guest Editor: Veronica Felli
Link: http://www.aimspress.com/newsinfo/1371.html

Special Issues: Qualitative Analysis and Spectral Theory for Partial Differential
Equations

In this paper we prove the existence of infinitely many saddle-shaped positive solutions for non-cooperative nonlinear elliptic systems with bistable nonlinearities in the phase-separation regime. As an example, we prove that the system \[\begin{cases}-\Delta u =u-u^3-\Lambda uv^2 \\-\Delta v =v-v^3-\Lambda u^2v \\u,v > 0 \end{cases} \qquad \text{in $\mathbb{R}^N$, with $\Lambda>1$,}\]has infinitely many saddle-shape solutions in dimension $2$ or higher. This is in sharp contrast with the case $\Lambda \in (0,1]$, for which, on the contrary, only constant solutions exist.
  Figure/Table
  Supplementary
  Article Metrics

Keywords elliptic systems; entire solutions; saddle solutions; bistable nonlinearity; variational methods

Citation: Nicola Soave. Saddle-shaped positive solutions for elliptic systems with bistable nonlinearity. Mathematics in Engineering, 2020, 2(3): 423-437. doi: 10.3934/mine.2020019

References

  • 1. Aftalion A, Farina A, Nguyen L (2019) Moving planes for domain walls in a coupled system. arXiv: 1907.09777.
  • 2. Aftalion A, Sourdis C (2017) Interface layer of a two-component Bose-Einstein condensate. Commun Contemp Math 19: 1650052.    
  • 3. Aftalion A, Sourdis C (2019) Phase transition in a Rabi coupled two-component Bose-Einstein condensate. Nonlinear Anal 184: 381-397.    
  • 4. Alama S, Bronsard L, Contreras A, et al. (2015) Domain walls in the coupled Gross-Pitaevskii equations. Arch Ration Mech Anal 215: 579-610.    
  • 5. Alessio F, Calamai A, Montecchiari P (2007) Saddle-type solutions for a class of semilinear elliptic equations. Adv. Differential Equ 12: 361-380.
  • 6. Berestycki H, Terracini S, Wang K, et al. (2013) On entire solutions of an elliptic system modeling phase separations. Adv Math 243: 102-126.    
  • 7. Cabré X, Terra J (2009) Saddle-shaped solutions of bistable diffusion equations in all of $\mathbb{R}^{2m}$. J Eur Math Soc 11: 819-843.
  • 8. Dang H, Fife PC, Peletier LA (1992) Saddle solutions of the bistable diffusion equation. Z Angew Math Phys 43: 984-998.    
  • 9. Farina A, Sciunzi B, Soave N (2017) Monotonicity and rigidity of solutions to some elliptic systems with uniform limits. arXiv:1704.06430.
  • 10. Gilbarg D, Trudinger NS (1983) Elliptic Partial Differential Equations of Second Order, 2 Eds., Berlin: Springer-Verlag.
  • 11. Soave N, Zilio A (2014) Entire solutions with exponential growth for an elliptic system modelling phase separation. Nonlinearity 27: 305-342.    
  • 12. Soave N, Zilio A (2016) Multidimensional entire solutions for an elliptic system modelling phase separation. Anal PDE 9: 1019-1041.    
  • 13. Sourdis C (2017) On a Liouville-type theorem for the Ginzburg-Landau system. C R Math Acad Sci Paris 355: 903-905.    
  • 14. Willem M (1996) Minimax Theorems, Boston: Birkhauser Boston Inc.

 

Reader Comments

your name: *   your email: *  

© 2020 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved